Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

May 22, 20124 counties in Georgia

NWS Atlanta, GA issued this special weather statement at May 22, 2012, 3:30 PM EDT for 4 counties in Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2012, 3:30 PM EDT (19:30 UTC)
Expired
May 22, 2012, 4:00 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA

Counties Catoosa County, GA, Dade County, GA, Walker County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 97 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

163 
WWUS82 KFFC 221930
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT TUE MAY 22 2012

GAZ001>004-222000-
330 PM EDT TUE MAY 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN
WHITFIELD...WALKER...CATOOSA AND DADE COUNTIES UNTIL 400 PM EDT...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WOOD STATION...MOVING SOUTHEAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WHITFIELD...WALKER...CATOOSA AND DADE COUNTIES THROUGH 400 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CEDAR
GROVE...WOOD STATION...BLUE SPRING...BEAUMONT...RINGGOLD...BOYNTON...
FORT OGLETHORPE...LAFAYETTE...LINWOOD...ROCK SPRING...CHICKAMAUGA...
COOPER HEIGHTS...CHATTANOOGA VALLEY...FAIRVIEW AND NOBLE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3494 8484 3491 8483 3471 8490 3471 8494
      3469 8491 3468 8494 3465 8492 3462 8493
      3462 8506 3461 8506 3460 8540 3473 8554
      3497 8555
TIME...MOT...LOC 1930Z 308DEG 19KT 3479 8518

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 22, 3:07 PM EDT, 23 minutes earlier.

Area forecast discussion, May 22, 3:07 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
307 PM EDT TUE MAY 22 2012

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...

LATEST MSAS ANALYSIS SHOWS SURFACE TROUGH STRETCHING FROM THE
CAROLINAS THROUGH EAST CENTRAL GEORGIA. WITHIN THIS
TROUGH...DEWPOINTS HAVE MIXED NICELY WITH LOWER TO MID 50S VALUES
ALLOWING FOR SUPPRESSED CONVECTIVE INITIATION. SURFACE MOISTURE
IS MORE PLENTIFUL OVER NORTHWEST ZONES WHERE ISOLATED TO SCATTERED
ACTIVITY IS MOVING INTO THE AREA AT THIS HOUR.

MOST SIGNIFICANT FEATURE OF THE SHORT TERM IS UPPER LOW MOVING
THROUGH CENTRAL ALABAMA AS EVIDENCED BY WATER VAPOR IMAGERY. IT
ALSO SHOWS A SIGNIFICANT AMOUNT OF DRY AIR MOVING INTO THE AREA
AND WILL PLAY A LARGE ROLE ON CONVECTION THIS AFTERNOON. TO GO
ALONG WITH THIS DRY AIR IS A COLD POOL WITH TEMPS AROUND -16C AT
500 MB ALLOWING FOR INCREASED MID LEVEL LAPSE RATES LATER THIS
AFTERNOON. IT APPEARS EASTERN PORTIONS OF THE FORECAST AREA ARE
MOST LIKELY TO SEE THE INFLUENCES OF RESIDUAL MID LEVEL MOISTURE
AND APPROACHING COLD POOL. WILL CONTINUE THE MENTION OF LIKELY
POPS FOR EASTERN ZONES THROUGH THIS EVENING AS WELL AS THE
ADVERTISEMENT OF SCT SEVERE. MAY BE DIFFICULT TO GET ROBUST
ACTIVITY GOING BUT ONCE IT GOES...FEEL LIKE SEVERE HAIL WILL NOT
BE DIFFICULT TO COME BY.

UPPER LOW WILL HAVE LARGELY SHIFTED EAST OF THE AREA BY WED
BUT SECONDARY LOBE WILL ROTATE THROUGH NORTH ALABAMA AND GEORGIA
LATE IN THE DAY. EXPECTING MOISTURE TO ONLY BE SUFFICIENT TO
SUPPORT CONVECTION OVER EXTREME NORTH GEORGIA AND WILL CARRY LOW
END SCATTERED POPS THERE. ALTHOUGH NOT AS COLD AS TODAY...TEMPS
ALOFT WILL STILL BE SUFFICIENT FOR STRONG TO SEVERE STORMS WITH
LARGE HAIL.

DEESE

.LONG TERM /THURSDAY THROUGH TUESDAY/...
ONLY MINOR ADJUSTMENTS TO THE PREVIOUS LONG TERM FORECAST TO
INCLUDE POPS INTO THE EVENING HOURS ON THURSDAY AS OROGRAPHICALLY
INDUCED THUNDERSTORMS MAY LAST PAST 00Z. IN ADDITION...MADE SLIGHT
CHANGES TO THE MAX TEMPS IN THE LONG TERM AT RMG TO BRING THE
HIGH TEMP DOWN A DEGREE OR TWO. OVERALL...PREVIOUS FORECAST AND
DISCUSSION STILL HOLDS.

11

/ISSUED 417 AM EDT TUE MAY 22 2012/
LONG TERM GUIDANCE IS IN FAIRLY GOOD AGREEMENT WITH MAIN INFLUENCING
SYNOPTIC FEATURES. AS A CLOSED UPPER LEVEL LOW OVER THE EAST CENTRAL
CONUS DAMPENS OUT AND EJECTS NORTHEASTWARD BY THURSDAY... A STRONG
UPPER RIDGE OF HIGH PRESSURE WILL BUILD INTO THE EASTERN HALF OF THE
COUNTRY AND PERSIST INTO MONDAY. THE GFS HAS A BIT STRONGER RIDGING
AND FARTHER EASTWARD SETUP THAN THE ECMWF... NONETHELESS A RATHER
WARM AND STAGNANT PATTERN LOOKS TO BE THE RULE THROUGH THE HOLIDAY
WEEKEND. CANNOT RULE OUT ISOLATED CONVECTIVE DEVELOPMENT IN THE
HIGHER ELEVATIONS OF THE NORTH FOR MOST AFTERNOON AND EVENING
PERIODS DUE TO WEAK SOUTHERLY FLOW AND OROGRAPHIC ENHANCEMENT. WHILE
HAVE ONLY SLIGHT CHANCE POPS FOR MOSTLY THE NORTHERN PORTION... THE
BEST CHANCE FOR PRECIP WILL BE NEAR THE END OF THE FORECAST PERIOD
AS THE RIDGE FINALLY BEGINS TO BREAK DOWN.

FOR TEMPS...MEX GUIDANCE LOOKED REASONABLE SO MADE ONLY MINOR
TWEAKS. ABOVE NORMAL TEMPS SHOULD PERSIST THROUGH THE FORECAST
PERIOD WITH THE WARMEST DAYS BEING FRIDAY THROUGH SUNDAY AS MANY
AREAS ARE PROGGED TO REACH HIGHS IN THE LOW 90S.

BAKER

&&

AVIATION...
18Z UPDATE...
INITIAL TSRA DEVELOPMENT LOOKS TO BE TAKING PLACE EAST OF THE ATL
TERMINALS BUT SHOULD AFFECT AHN BY LATER THIS AFTERNOON. COLD POOL
ALOFT COMING ACROSS HOWEVER REQUIRES A SHORT TERM TEMPO FOR ALL TAF
SITES. DRY AIR AT THE MID LEVELS LOOKS TO RESULT IN POTENTIAL FOR
STRONG GUSTS IN TSRA DEVELOPMENT AND HAVE INCLUDED THESE IN TEMPO
AS WELL. UPPER LOW SHIFTS EAST ON WED AND EXPECT TSRA POTENTIAL TO
BE CONFINED TO EXTREME NORTH GEORGIA AND OUTSIDE OF THE TERMINALS.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM ON CONVECTION...HIGH ON REMAINING ELEMENTS.

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          58  87  62  87 /  20  20  20  20
ATLANTA         60  84  65  88 /  20  10  10   5
BLAIRSVILLE     53  80  54  82 /  30  20  20  20
CARTERSVILLE    51  84  57  87 /  20  10  10  10
COLUMBUS        61  88  66  90 /  20  10  10   5
GAINESVILLE     58  83  63  82 /  20  20  20  20
MACON           58  90  62  91 /  20  20  10   5
ROME            52  87  55  89 /  20  10  20  20
PEACHTREE CITY  52  84  57  87 /  20  10  10   5
VIDALIA         66  89  70  94 /  20  20  20   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DEESE
LONG TERM....11/BAKER
AVIATION...DEESE
Hazardous weather outlook, May 22, 10:53 AM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1053 AM EDT TUE MAY 22 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-230930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1053 AM EDT TUE MAY 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED SEVERE THUNDERSTORMS EXPECTED ACROSS EAST GEORGIA AND
ISOLATED SEVERE THUNDERSTORMS EXPECTED ACROSS WEST GEORGIA THIS
AFTERNOON AND EVENING.

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO ALLOW FOR
THUNDERSTORM DEVELOPMENT.

.PRIMARY HAZARDS...
THE MAIN THREATS WITH ANY STORM DEVELOPMENT WILL BE LARGE HAIL UP TO
GOLFBALL SIZE...STRONG WINDS... AND FREQUENT LIGHTNING. THE BEST
CHANCE OF THUNDERSTORMS WILL BE FROM 2 PM TO 10 PM.

.DISCUSSION...
THE COMBINATION OF THE UPPER LEVEL LOW WITH FORECAST CAPE VALUES
OF NEAR 1500 J/KG AND WEAK VERTICAL WIND SHEAR WILL LEAD TO THE
DEVELOPMENT OF ISOLATED SEVERE THUNDERSTORMS ACROSS WEST GEORGIA AND
SCATTERED SEVERE THUNDERSTORMS ACROSS EAST GEORGIA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING THE
AFTERNOON AND EVENING HOURS EACH DAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, May 22, 2:52 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 PM EDT TUE MAY 22 2012

GAZ086-098-112-113-221930-
252 PM EDT TUE MAY 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 45 MPH
WINDS IN TREUTLEN...TOOMBS...MONTGOMERY AND EMANUEL COUNTIES UNTIL
330 PM EDT...

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORRISTOWN JUNCTION TO GRAYS LANDING...
MOVING EAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY
MOVE ACROSS TREUTLEN...TOOMBS...MONTGOMERY AND EMANUEL COUNTIES
THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE FIVE POINTS...ROCK SPRINGS...MCNATT FALLS...GRAYS LANDING...
CEDAR CROSSING...KIBBEE...UVALDA...HIGGSTON...ALSTON...GILLIS
SPRINGS...ZAIDEE...NORRISTOWN JUNCTION...NORRISTOWN...SOUTH THOMPSON
AND ENGLISH EDDY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3254 8203 3255 8208 3251 8215 3236 8224
      3218 8218 3191 8222 3191 8225 3193 8228
      3193 8234 3197 8249 3235 8256 3258 8256
      3264 8251 3265 8247 3266 8248 3277 8212
      3266 8208 3260 8200
TIME...MOT...LOC 1853Z 274DEG 23KT 3254 8244 3234 8245
          3198 8238
Special weather statement, May 22, 2:54 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
254 PM EDT TUE MAY 22 2012

GAZ001>004-221930-
254 PM EDT TUE MAY 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN
WHITFIELD...WALKER...CATOOSA AND DADE COUNTIES UNTIL 330 PM EDT...

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLUE SPRING...MOVING SOUTHEAST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WHITFIELD...WALKER...CATOOSA AND DADE COUNTIES THROUGH 330 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CEDAR
GROVE...BLUE SPRING...BOYNTON...INDIAN SPRINGS...GRAYSVILLE...FORT
OGLETHORPE...LAKEVIEW...CHICKAMAUGA...COOPER HEIGHTS...CHATTANOOGA
VALLEY...FAIRVIEW...CLOUDLAND CANYON STATE PARK...NEW ENGLAND...SALEM
AND RINGGOLD. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3498 8492 3481 8488 3460 8518 3462 8546
      3490 8555 3499 8525 3499 8507
TIME...MOT...LOC 1854Z 319DEG 6KT 3485 8523
Special weather statement, May 22, 2:58 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 PM EDT TUE MAY 22 2012

GAZ013-014-022-221930-
258 PM EDT TUE MAY 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN PICKENS...
DAWSON AND FORSYTH COUNTIES UNTIL 330 PM EDT...

AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MARBLEHILL...MOVING EAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS PICKENS...DAWSON AND FORSYTH COUNTIES THROUGH 330 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAKE TAMARACK...
NELSON...MARBLEHILL...TATE...JASPER...TALKING ROCK...HOLLIS LATHEM
RESERVOIR...HIGHTOWER...MATT...DAWSONVILLE...MCKEE...LUMPKIN...COAL
MOUNTAIN...SILVER CITY AND DOUGHERTY. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3443 8401 3420 8402 3430 8426 3438 8426
      3437 8440 3439 8444 3438 8446 3440 8453
      3455 8454
TIME...MOT...LOC 1858Z 274DEG 16KT 3447 8428
Local storm report, May 22, 3:16 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
316 PM EDT TUE MAY 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     HAIL             5 SSE NEW BRANCH        32.02N 82.23W
05/22/2012  E0.75 INCH       TOOMBS             GA   PARK/FOREST SRVC

            UNIVERSITY OF GEORGIA RESEARCH AGENT REPORTED HAIL UP TO
            THE SIZE OF DIMES IN SOUTHEASTERN TOOMBS COUNTY.

&&

RGARCIA
Special weather statement, May 22, 3:27 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
327 PM EDT TUE MAY 22 2012

GAZ076-086-113-221945-
327 PM EDT TUE MAY 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN TOOMBS...EMANUEL AND JEFFERSON COUNTIES UNTIL 345 PM EDT...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM COLEMANS LAKE TO REIDSVILLE...MOVING EAST
AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TOOMBS...EMANUEL AND JEFFERSON COUNTIES THROUGH 345 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PONDEROSA...
OHOOPEE...NEW BRANCH...JOHNSON CORNER...SANTA CLAUS...LYONS...THREE
POINTS...MODOC...LEXSY...DELLWOOD...COLEMANS LAKE...BLUNDALE...
SUMMERTOWN...STILLMORE AND OAK PARK. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3254 8203 3255 8208 3251 8215 3236 8224
      3218 8218 3191 8222 3191 8225 3194 8230
      3295 8247 3303 8228 3293 8227 3284 8231
      3281 8222 3282 8215 3266 8208 3261 8200
TIME...MOT...LOC 1927Z 270DEG 23KT 3282 8224 3236 8211
          3200 8203
Special weather statement, May 22, 3:30 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT TUE MAY 22 2012

GAZ001>004-222000-
330 PM EDT TUE MAY 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN
WHITFIELD...WALKER...CATOOSA AND DADE COUNTIES UNTIL 400 PM EDT...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WOOD STATION...MOVING SOUTHEAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WHITFIELD...WALKER...CATOOSA AND DADE COUNTIES THROUGH 400 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CEDAR
GROVE...WOOD STATION...BLUE SPRING...BEAUMONT...RINGGOLD...BOYNTON...
FORT OGLETHORPE...LAFAYETTE...LINWOOD...ROCK SPRING...CHICKAMAUGA...
COOPER HEIGHTS...CHATTANOOGA VALLEY...FAIRVIEW AND NOBLE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3494 8484 3491 8483 3471 8490 3471 8494
      3469 8491 3468 8494 3465 8492 3462 8493
      3462 8506 3461 8506 3460 8540 3473 8554
      3497 8555
TIME...MOT...LOC 1930Z 308DEG 19KT 3479 8518

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:01 PM EDTSevere Thunderstorm WarningFFCJackson, Madison44 min
May 21, 8:03 PM EDTSpecial Weather StatementFFCHaralson27 min
May 21, 8:10 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton50 min
May 21, 8:14 PM EDTSpecial Weather StatementFFCBarrow31 min
May 21, 8:47 PM EDTSpecial Weather StatementFFCClarke, Greene, Madison, Oconee, Oglethorpe28 min
May 22, 2:21 PM EDTSpecial Weather StatementFFCToombs24 min
May 22, 2:23 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker37 min
May 22, 2:29 PM EDTSpecial Weather StatementFFCEmanuel, Treutlen31 min
May 22, 2:34 PM EDTSpecial Weather StatementFFCPickens26 min
May 22, 2:35 PM EDTSpecial Weather StatementFFCDawson, Forsyth25 min
May 22, 2:40 PM EDTSpecial Weather StatementFFCMontgomery, Toombs20 min
May 22, 2:42 PM EDTSpecial Weather StatementFFCBanks, Hall33 min
May 22, 2:52 PM EDTSpecial Weather StatementFFCEmanuel, Toombs38 min
May 22, 2:54 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker, Whitfield36 min
May 22, 2:57 PM EDTSevere Thunderstorm WarningFFCToombs33 min
May 22, 2:58 PM EDTSpecial Weather StatementFFCDawson, Pickens32 min
May 22, 3:27 PM EDTSpecial Weather StatementFFCEmanuel18 min
May 22, 3:43 PM EDTSpecial Weather StatementFFCDawson, Forsyth, Gilmer, Lumpkin, Pickens32 min
May 22, 3:53 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Murray, Walker, Whitfield37 min
May 22, 4:27 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Fannin, Gilmer, Murray, Walker and 1 more33 min
May 22, 4:58 PM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Dade, Gilmer, Gordon, Murray and 3 more32 min
May 22, 5:43 PM EDTSpecial Weather StatementFFCChattooga, Dawson, Gordon, Pickens32 min
May 22, 6:59 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett31 min
May 22, 7:44 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett, Oconee, Walton31 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.